MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CROSSER; RECANALIZATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CROSSER; RECANALIZATION CATHETER
Model Number CRUO14SA
Medical Device Problem Codes Material Puncture/Hole (1504); Material Separation (1562); Failure to Advance (2524); Material Twisted/Bent (2981); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one 14s crosser cto recanalization catheter was returned for evaluation.No anomalies noted to transducer handle, saline hub, or distal tip.Marker band is present and undamaged.A hole was noted to the catheter and a catheter spilt also noted to the crosser, just near to the marker band.The catheter shaft was noted to have bunching and twisting approximately 1.7cm from the distal tip, material separation is noted to the sample.Based on the findings, the investigation is confirmed for the reported material spilt and the identified material separation, hole and the twisted issues as catheter spilt, a hole and catheter twist were noted to the returned device.However, the investigation is inconclusive for the reported failure to advance issue as the reported event can not be reproduced.A definitive root cause for the reported failure to advance, material spilt and the identified material separation, hole and twisted issues could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 06/2022).
 
Event or Problem Description
It was reported that during a recanalization procedure, the device allegedly failed to advance.It was further reported that the tip of the catheter was allegedly found to be damaged.The procedure was completed using another device.There was no reported patient injury.

Brand Name
CROSSER
Common Device Name
RECANALIZATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12785246
Report Number2020394-2021-01951
Device Sequence Number11763648
Product Code PDU
UDI-Device Identifier10801741125598
UDI-Public(01)10801741125598
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K161208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCRUO14SA
Device Catalogue NumberCRUO14SA
Device Lot NumberGFEU0098
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2021
Initial Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown